Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 12, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jul 17, 2019, 12:28 PM MDT for 6 counties in Idaho. It took effect at Jul 18, 2019, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2019, 12:28 PM MDT (18:28 UTC)
- In effect from
- Jul 18, 2019, 10:00 AM MDT
- Expired
- Jul 18, 2019, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 80 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.5 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1840 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
639 WWUS75 KPIH 171828 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1228 PM MDT Wed Jul 17 2019 IDZ052-053-181000- /O.NEW.KPIH.WI.Y.0012.190718T1600Z-190719T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 1228 PM MDT Wed Jul 17 2019 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 10 AM to 9 PM MDT Thursday. * IMPACTS/TIMING...Difficult driving conditions are possible, especially to those driving high profile vechiles or trailers. Blowing dust is possible which will reduce driving visibility. Do not enter a blowing dust area if you can avoid it. Wind speeds will be strongest between the hours of 1 pm and 7 pm MDT. * WINDS...Southwest 20 to 25 mph winds with gusts to 45 mph. * LOCATIONS...Roberts, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. This includes travel on I-15 from Idaho Falls to Camas, US 20 from Arco to St. Anthony, and US 33 across the Snake Plain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ054-181000- /O.NEW.KPIH.LW.Y.0008.190718T1600Z-190719T0300Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1228 PM MDT Wed Jul 17 2019 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MDT THURSDAY... The National Weather Service in Pocatello has issued a Lake Wind Advisory, which is in effect from 10 AM to 9 PM MDT Thursday. * IMPACTS/TIMING...Winds will create a rough chop on the water with small boats especially prone to capsizing. Winds will be strongest between the hours of 1 pm and 7 pm. * WINDS...Wind speeds of 20 to 25 mph with wind gusts to 35 mph. * LOCATIONS...The American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$
3 follow-up statements
896 WWUS75 KPIH 180959 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 359 AM MDT Thu Jul 18 2019 IDZ052-053-182100- /O.CON.KPIH.WI.Y.0012.190718T1600Z-190719T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 359 AM MDT Thu Jul 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions are possible, especially to those driving high profile vehicles or trailers. Blowing dust is possible which will reduce driving visibility. Do not enter a blowing dust area if you can avoid it. Wind speeds will be strongest between the hours of 1 pm and 7 pm MDT. * WINDS...Southwest 20 to 25 mph winds with gusts around 40 to 50 mph. * LOCATIONS...Roberts, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. This includes travel on I-15 from Idaho Falls to Camas, US 20 from Arco to St. Anthony, and US 33 across the Snake Plain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ054-182100- /O.CON.KPIH.LW.Y.0008.190718T1600Z-190719T0300Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 359 AM MDT Thu Jul 18 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Winds will create a rough chop on the water with small boats especially prone to capsizing. Winds will be strongest between the hours of 1 pm and 7 pm. * WINDS...Wind speeds of 20 to 25 mph with wind gusts to 35 mph. * LOCATIONS...The American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$
842 WWUS75 KPIH 181833 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1233 PM MDT Thu Jul 18 2019 IDZ052-053-190245- /O.CON.KPIH.WI.Y.0012.000000T0000Z-190719T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 1233 PM MDT Thu Jul 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Difficult driving conditions are possible, especially to those driving high profile vehicles or trailers. Blowing dust is possible which will reduce driving visibility. Do not enter a blowing dust area if you can avoid it. Wind speeds will be strongest between the hours of 1 pm and 7 pm MDT. * WINDS...Southwest 20 to 25 mph winds with gusts around 40 to 50 mph. * LOCATIONS...Roberts, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony. This includes travel on I-15 from Idaho Falls to Camas, US 20 from Arco to St. Anthony, and US 33 across the Snake Plain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ054-190245- /O.CON.KPIH.LW.Y.0008.000000T0000Z-190719T0300Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1233 PM MDT Thu Jul 18 2019 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Winds will create a rough chop on the water with small boats especially prone to capsizing. Winds will be strongest between the hours of 1 pm and 7 pm. * WINDS...Wind speeds of 20 to 25 mph with wind gusts to 35 mph. * LOCATIONS...The American Falls Reservoir. PRECAUTIONARY/PREPAREDNESS ACTIONS... A lake wind advisory indicates that winds will cause rough chop on American Falls Reservoir. Small boats will be especially prone to capsizing. && $$
887 WWUS75 KPIH 190233 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 833 PM MDT Thu Jul 18 2019 IDZ052-053-190345- /O.EXP.KPIH.WI.Y.0012.000000T0000Z-190719T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Including Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, and St. Anthony 833 PM MDT Thu Jul 18 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds across the Arco Desert and the Upper Snake Plain are below 30 mph and rapidly decreasing this evening. Therefore the Wind Advisory will be allowed to expire at 9 PM MDT. A few stronger gusts may occur across the Arco Desert through midnight. $$ IDZ054-190345- /O.EXP.KPIH.LW.Y.0008.000000T0000Z-190719T0300Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 833 PM MDT Thu Jul 18 2019 ...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds in the vicinity of American Falls Reservoir have decreased and no longer pose a threat to boaters. Therefore the Lake Wind Advisory will be allowed to expire at 9 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jul 17, 2:47 AM MDT, 9 hours 41 minutes earlier.
Area forecast discussion, Jul 17, 2:47 AM MDT, 9 hours 41 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 247 AM MDT Wed Jul 17 2019 .DISCUSSION... Expect pleasant temperatures and dry weather through the remainder of the week. A weak system will move through the area on Thursday and will create some breezy conditions. We could need a lake wind advisory on the American Falls Reservoir. Another system passes through the area on Saturday, but the cold air behind the system is not as strong as shown the past couple of days, so there is not much temperature difference. Hot weather returns Sunday and persists into next week with some guidance advertising upper 90s for Monday and Tuesday. Also, we'll see a return of monsoonal moisture by Tuesday. Valle && .AVIATION... Dry and seasonably warm weather is expected for the rest of the week and into Sat at all terminals, with high forecast confidence in VFR cigs/vsbys. The greatest concern for aviation will be diurnally strong SW winds each afternoon, especially at KPIH/KIDA where speeds may exceed 15 knots. Used a composite blend of NBM/MAV/MET guidance for the wind forecast. Winds should align fairly well with primary runways, however, reducing crosswind concerns. - KSmith/Valle && .FIRE WEATHER... The threat of showers and t-storms has ended for the foreseeable future, and a zonal westerly flow with dry weather will dominate into the upcoming weekend. Humidities will SLIGHTLY dry each day, but are not currently forecast to drop below 15% until Sat across portions of Zones 410, 425, and 476. On the flip side, diurnally strong winds generally out of the W to SW are expected each afternoon through Fri, likely approaching or exceeding critical thresholds across Zones 425, 410, 411, 422, 475, and 476, but winds are forecast to drop off just in time for the lower humidities Sat as the pressure gradient relaxes. Thus, no particular day currently looks like a Red Flag Day through Sun. However, high temps will increase starting Sun onward, jumping into the 90s at lower elevations. This long stretch of dry, warming, and windy weather certainly won't be inhospitable to fire spread and continued drying of all classifications of fuels. - KSmith/Valle && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:17 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Bonneville, Caribou | 43 min |
| Jul 17, 12:28 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.